MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a navistar® rmt thermocool® electrophysiology catheter and an irrigation issue occurred.Ablation stopped due to high temperature.They noticed that the irrigation was not proper.Catheter got pulled out of the patient¿s body to flush it.Holes where blocked.Proper flush was not possible.They detached the catheter from the irrigation tube.Irrigation tube was working.They attached it back to the catheter.Irrigation was blocked again.They used a new ablation catheter.Surgery was delayed 5 minutes.The procedure was completed successfully.No patient consequence was reported.Additional information was received.Temperature too high error displayed on the smartablate.The catheter got pulled out of the patient¿s body to flush properly.Catheter was only dripping.They then detached the irrigation tube to test if the issue was there.Irrigation tube was working perfectly.They attached the catheter again, but could not properly flush the catheter.It was still only dripping.Therefore, they opened a new catheter.The issue was resolved.Settings were correct and were not changed within the procedure.Ablation worked for the first half of the procedure and suddenly stopped.Settings were the same.The irrigation issue was assessed as mdr reportable.The high temperature issue was assessed as non mdr reportable as the temperature too high error displayed on the smartablate.The most likely consequence was an intraprocedural delay.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a navistar® rmt thermocool® electrophysiology catheter.Ablation stopped due to high temperature.They noticed that the irrigation was not proper.Catheter got pulled out of the patient¿s body to flush it.Holes where blocked.Proper flush was not possible.They detached the catheter from the irrigation tube.Irrigation tube was working.They attached it back to the catheter.Irrigation was blocked again.They used a new ablation catheter.The procedure was completed successfully.No patient consequence was reported.The device evaluation was completed on 07-feb-2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection, temperature, impedance and patency test of the returned device were performed following bwi procedures.Visual analysis revealed a bent mark in the tip area.The temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.Afterward, a patency test was performed and the device was not irrigating correctly, an occlusion was detected.Further investigation revealed that the irrigation tube was bent in the tip section due to the bent condition observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Since the tip and the irrigation tube were found bent, these failures could be related to both issues reported by the customer; therefore, the customer complaint was confirmed.The bent observed in the tip could be related to the handling of the device during the procedure; however, this can not be conclusively determined.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: hose (g04069) were selected as related to the customer¿s reported ¿high temperature¿ and ¿irrigation¿ issues.In addition, the biosense webster inc.Analysis finding of the ¿irrigation tube was bent in the tip section¿.-investigation findings: operational problem identified (c13)/ investigation conclusions: cause not established (d15) / component code: hose (g04069) were selected as related to the customer¿s reported ¿high temperature¿ and ¿irrigation¿.In addition, the biosense webster inc.Analysis finding of the ¿a bent mark in the tip area¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 16-jan-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18357562
Report Number2029046-2023-02998
Device Sequence Number15189572
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Catalogue NumberNR7TCSIY
Device Lot Number31017539M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/16/2024
02/07/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/23/2024
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE PUMP KIT-WW; UNK_SMARTABLATE GENERATOR
Patient SexUnknown